Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 225, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 23, 2007, 5:00 PM EDT for Ashe County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 5:00 PM EDT (21:00 UTC)
- Expired
- Jul 23, 2007, 5:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Ashe County, NC
The radar
The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:20 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 23, 3:20 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 320 PM EDT MON JUL 23 2007 .SYNOPSIS... AN AREA OF UPPER LEVEL LOW PRESSURE WILL REMAIN ACROSS THE AREA TONIGHT BEFORE SLIDING NORTHWEST INTO THE OHIO VALLEY THROUGH MIDWEEK. LOW PRESSURE ALONG THE COAST SHOULD LIFT NORTH REACHING THE NEW ENGLAND STATES TUESDAY MORNING. && .NEAR TERM /THROUGH TONIGHT/... UPPER LOW CENTERED OVER VA TODAY WILL DRIFT SLOWLY TO THE NNW OVERNIGHT. THE PATTERN OF SCATTERED MAINLY DIURNALLY-DRIVEN THUNDERSTORMS UNDER THIS COLD POOL WILL DECREASE WITH THE LOSS OF HEATING. STORMS HAVE REMAINED BELOW SEVERE CRITERIA SO FAR DESPITE RELATIVELY LOW FREEZING AND -20C LEVELS. A FEW STORMS MAY PERSIST LATER INTO THE EVENING AS ANOTHER SPOKE OF VORTICITY PIVOTS AROUND THE UPPER LOW AND MAINTAINS SOME SUPPORT FOR STORMS. MAINLY OVERCAST SKIES TONIGHT SHOULD KEEP MINS WELL ABOVE THE RECORD OR NEAR-RECORD CHILL SEEN IN THE NEW RIVER VALLEY THIS MORNING. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... REASONABLY GOOD AGREEMENT AMONG THE VARIOUS MODELS ON THE MOVEMENT/EVOLUTION OF THE UPPER LOW WITH MODELS TAKING IT SLOWLY TO THE NORTHWEST...CENTERED OVER EASTERN OHIO BY WEDNESDAY AFTERNOON. RESULT FOR THE CWA BOTH DAYS IS ENHANCED SW FLOW AND INCREASINGLY DEEPER MOISTURE ESPECIALLY OVER THE WESTERN CWA. SPC HAS AREA UNDER SEE TEXT FOR TUESDAY AS COMBINATION OF RESIDUAL COLD POOL AND INCREASING UPPER SUPPORT AND MOISTURE WILL PRODUCE SOME HAIL/WIND POTENTIAL IN STRONGER STORMS. BOTH NAM/GFS ARE FAIRLY OPTIMISTIC ABOUT QPF UNDER THIS SCENARIO WITH 0.25 TO 0.50 INCHES OVER THE WESTERN CWA WHERE UPPER SUPPORT IS BETTER...WITH NORMAL CONVECTIVE VARIABILITY IN AMOUNTS LIKELY. QPF LESS SUBSTANTIALLY LESS OVER THE EASTERN CWA...MOSTLY UNDER 0.25 INCHES. TEMPERATURES SHOULD CONTINUE TO BE PLEASANT FOR LATE JULY RUNNING SOMEWHAT BELOW CLIMO FOR HIGHS...MAINLY UPPER 70S. LOWS RUNNING NEAR CLIMO...UPPER 50S TO LOW-MID 60S. && .LONG TERM /THURSDAY THROUGH MONDAY/... INFLUENCE OF THE UPPER LOW BEGINS TO WANE LATER IN THE WEEK AS THE SYSTEM CONTINUES A SLOW RETROGRESSION TO THE NORTHWEST. NCEP EXTENDED DISCUSSION FAVORS THE ECMWF IN THE 3-5 DAY PERIOD WHICH HAS THE UPPER LOW OVER THE LOWER PENINSULA OF MI BY MIDDAY THUR WHICH IS ACTUALLY IN VERY GOOD AGREEMENT WITH THE DGEX AND GFS. THIS WILL MAINTAIN THE SW FLOW ACROSS THE REGION WITH CHANCES FOR AT LEAST DIURNAL CONVECTION EACH DAY. WARMTH AND HUMIDITY WILL BE MORE TYPICALLY JULY-LIKE BY THIS TIME WITH HIGHS BACK NEAR NORMAL. UPPER LOW FILLS OR LIFTS NORTH INTO CANADA BY THE WEEKEND BUT 5H TROUGH/WEAKNESS PERSISTS OVER THE EASTERN US WHICH WILL KEEP INTENSE HEAT WELL TO THE WEST AND MAINTAIN A FAIRLY MOIST PATTERN ACROSS THE CWA. A FRONTAL BOUNDARY APPROACHING OVER THE WEEKEND MAY ACT TO ENHANCE CONVECTIVE POTENTIAL BUT TOO EARLY TO FORECAST TIMING/INTENSITY WITH ANY DEGREE OF CERTAINTY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS DEVELOPING IN A FAIRLY RANDOMIZED PATTERN ACROSS THE CWA EARLY THIS AFTERNOON. HAVE PLACED CB IN THE CLOUD GROUPINGS BUT IT WILL BE DIFFICULT TO PINPOINT THE DEVELOPMENT OF NEW STORMS. FAIRLY UNSTABLE CONDITIONS ACROSS THE CWA WITH CAPES 500-1000 J/KG AND SB LIS TO AROUND -2. MOISTURE IS SOMEWHAT LIMITED BENEATH THE UPPER LOW PARKED OVERHEAD WITH PWATS BELOW 1 INCH AND MOISTURE TRANSPORT NOT SIGNIFCANT. EXPECT SHOWERS TO PERSIST UNTILLATE AFTERNOON/EARLY EVENING. SCT TO BKN CLOUDS MUCH OF THE NIGHT BUT SHOULD NOT FALL TO IFR CIGS. LESS FG DEVELOPMENT LIKELY AT LWB IF THE OVERCAST HOLDS. THE UPPER LOW SLIDES TO THE NW INTO THE OH VALLEY OVER THE NEXT DAY OR WHICH WILL ALLOW WINDS TO BECOME MORE SW WITH INCREASING MOISTURE AND SHORT-WAVE ENERGY ROUNDING THE UPPER LOW. THIS WILL INCRS THE POPS FOR TUE-WED WITH POSSIBLE IFR CIGS/VSBYS IN ANY STORMS THAT DEVELOP NEAR TERMINALS. HIGHER THAN CLIMO CHANCES FOR PRECIP WILL CONTINUE MUCH OF THE LATE WEEK PERIOD AS CHANGES IN THE UPPER PATTERN ARE SLOW TO OCCUR. && .CLIMATE... RECORD LOW FOR JULY 23 TIED AT BLACKSBURG WFO THIS MORNING AT 50F. OLD RECORD WAS SET IN 2001. A NUMBER OF COOPERATIVE SITES WERE IN THE 40S THIS MORNING WITH A LOW OF 41F AT BURKES GARDEN IN TAZEWELL COUNTY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...PC/RCS SHORT TERM...PC/RCS LONG TERM...PC/RCS AVIATION...PC CLIMATE...
Hazardous weather outlook, Jul 23, 3:39 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 339 AM EDT MON JUL 23 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-240745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 339 AM EDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 3:06 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EDT MON JUL 23 2007 VAZ012-016-231945- WYTHE VA-CARROLL VA- 306 PM EDT MON JUL 23 2007 AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF MAX MEADOWS...OR ABOUT 4 MILES NORTHEAST OF IVANHOE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...PATTERSON AT 320 PM EDT...AND GALAX HILLSVILLE AIRPORT AT 325 PM EDT... EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jul 23, 4:28 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 428 PM EDT MON JUL 23 2007 NCZ001-VAZ015-232130- ASHE NC-GRAYSON VA- 428 PM EDT MON JUL 23 2007 AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF WHITETOP...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WHITETOP AT 435 PM EDT... NELLA AT 445 PM EDT...GRAYSON HIGHLANDS STATE PARK AT 455 PM EDT...RUGBY AT 505 PM EDT...GRASSY CREEK AT 515 PM EDT...AND VOLNEY AT 520 PM EDT. EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jul 23, 4:35 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 435 PM EDT MON JUL 23 2007 VAZ017-032-232130- PATRICK VA-FLOYD VA- 435 PM EDT MON JUL 23 2007 AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF WILLIS...OR ABOUT 4 MILES NORTHWEST OF ROCKY KNOB SUMMIT...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...ROCKY KNOB SUMMIT...ROCKY KNOB RECREATION AREA AT 445 PM EDT...WOOLWINE AT 455 PM EDT...FLOYD AT 505 PM EDT...AND CHARITY AT 520 PM EDT. EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jul 23, 4:57 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 457 PM EDT MON JUL 23 2007 NCZ001-VAZ015-232145- ASHE NC-GRAYSON VA- 457 PM EDT MON JUL 23 2007 AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LANSING...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GRASSY CREEK...AND JEFFERSON AT 505 PM EDT...VOLNEY AT 510 PM EDT...OTHELLO AT 515 PM EDT...WAGONER...AND MOUTH OF WILSON AT 520 PM EDT. EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:34 PM EDT | Severe Thunderstorm Warning | RNK | Monroe | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.